# SDR 99UAL900148

- Difficulty date: March 5, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N780UA
- Make and model: Boeing 777222
- Aircraft serial: 26944
- Engine: Pwa PW4077
- System (JASC): 2330 · Entertainment System
- Part: Video Unit
- Part number: 271150055001
- Condition: Failed
- Location: Seat 17ab
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

EN ROUTE DEN-ORD, SMOKE/ODOR FROM VIDEO UNIT AT SEAT 17AB.  AIRCRAFT DIVERTED TO IND.  *S/D*  THE UNIT HAS NOT BEEN RECOVERED.  IT IS SUSPECTED THAT THE SEAT VIDEO UNIT SVU (SEAT VIDEO UNIT) TO SVU CABLE BECAME PARTIALLY DISCONNECTED FROM THE SVU CAUSING ELECTRICAL ARCING AT THE JUNCTION OF THE CABLE AND SVU.  THE SVU WAS REPLACED BUT THE CABLE WAS NOT.  THIS COULD INDICATE THE CABLE SUSTAINED LITTLE IF ANY DAMAGE.  UA ENGINEERING HAS ISSUED A SPECIAL PROJECT TO SAFETY WIRE THE CONNECTORS TO THE SVU TO PREVENT REOCCURENCE IN THE FUTURE.
